Alert archive / North Carolina / Flash Flood Warnings in 2006

Flash Flood Warning 2, NWS Wilmington, NC

August 31, 2006New Hanover County, North Carolina

NWS Wilmington, NC issued this flash flood warning at Aug 31, 2006, 10:02 PM EDT for New Hanover County, North Carolina. It was in force for 4 hr. 5 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 31, 2006, 10:02 PM EDT (02:02 UTC)
Expired
Sep 1, 2006, 2:00 AM EDT
In force
4 hr
Issued by
NWS Wilmington, NC
Area
Counties, with a storm outline in the text

County New Hanover County, NC

The radar

The Wilmington radar (KLTX), 55 km from the middle of the area, began a volume at 02:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 31, 11:19 PM EDTFLASH FLOODWilmington, NCBURNT MILL CREEK OVERFLOWING ITS BANKS ONTO PRINCESS PLACE...ROAD IMPASSABLE
Aug 31, 11:19 PM EDTFLASH FLOODWilmington, NCHEWLETT CREEK OVERFLOWING ITS BANKS ACROSS BEASLEY ROAD. ROAD IMPASSABLE
Sep 1, 12:00 AM EDTHEAVY RAIN 9.07Wilmington, NC24 HOUR TOTAL AT UNC-WILMINGTON CAMPUS
Sep 1, 12:00 AM EDTHEAVY RAIN 9.09Wilmington, NC24 HOUR TOTAL
Sep 1, 12:00 AM EDTHEAVY RAIN 9.8Wilmington, NC24 HOUR MEASURED IN KINGS GRANT SUBDIVISION

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 77 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Newport, NC (KMHX), launched 00:00Z, 2.0 hours before the alert went out and 113 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Newport, NC at 00:00Z on 2006-09-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 66 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Newport, NC at 00:00Z on 2006-09-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 194 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
66 J/kg
Mixed-layer CIN
-26 J/kg
Mixed-layer LCL
636 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
194 m²/s²
0-3 km storm-relative helicity
321 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS52 KILM 010203
FFWILM
NCC129-010600-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE WILMINGTON NC
1002 PM EDT THU AUG 31 2006

THE NATIONAL WEATHER SERVICE IN WILMINGTON NC HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  NEW HANOVER COUNTY IN SOUTHEAST NORTH CAROLINA
  THIS INCLUDES THE CITIES OF...WRIGHTSBORO...WINDEMERE...
  WILMINGTON...SMITH CREEK...SILVER LAKE...SEAGATE...OGDEN...MYRTLE
  GROVE...MASONBORO...CAROLINA BEACH

* UNTIL 200 AM EDT

* AT 1000 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED  
  LARGE BANDS OF HEAVY RAIN ASSOCIATED WITH ERNESTO MOVING INTO NEW  
  HANOVER COUNTY. ADDITIONAL RAINFALL AMOUNTS OF 3 TO 5 INCHES WITH  
  LOCALLY HIGHER AMOUNTS ARE LIKELY ACROSS NEW HANOVER COUNTY. THIS   
  AMOUNT OF RAINFALL FALLING WITHIN A RELATIVELY SHORT PERIOD OF     
  TIME WILL FURTHER AGGRAVATE THE SIGNIFICANT FLOODING CONDITIONS    
  ALREADY OCCURRING ACROSS THE COUNTY.

* WIDESPREAD SIGNIFICANT FLOODING IS LIKELY ACROSS MOST SECTIONS OF  
  NEW HANOVER COUNTY. FLOWING WATER IS EXPECTED ACROSS LOW-LYING     
  ROADWAYS AND NEAR CREEKS. 

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE 
TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS 
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

DO NOT UNDERESTIMATE THE POWER OF FLOOD WATERS. ONLY A FEW INCHES OF
RAPIDLY FLOWING WATER CAN QUICKLY CARRY AWAY YOUR VEHICLE.

LAT...LON 3416 7783 3407 7787 3410 7788 3409 7789
      3404 7788 3394 7793 3413 7793 3433 7802
      3438 7797 3436 7794 3438 7783 3428 7773

$$

PFAFF
2 follow-up statements
000 
WGUS72 KILM 010318
FFSILM

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
1118 PM EDT THU AUG 31 2006

NCC129-010600-
NEW HANOVER NC-
1118 PM EDT THU AUG 31 2006

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 200 AM EDT FOR NEW
HANOVER COUNTY...

AT 1116 PM EDT...LOCAL EMERGENCY MANAGEMENT REPORTED MANY ROADS 
REMAIN FLOODED ACROSS NEW HANOVER COUNTY. FLOWING WATER 
FROM BURNT MILL CREEK WAS REPORTED CROSSING PRINCESS PLACE DRIVE. 
HEWLETT CREEK HAD ALSO RISEN ONTO NEARBY ROADS. UNLESS TRAVEL IS 
NECESSARY TONIGHT...PLEASE REMAIN HOME. 

ADDITIONAL RAINFALL AMOUNTS OF 1 TO 3 INCHES ARE POSSIBLE ACROSS THE 
COUNTY TONIGHT. THIS IS IN ADDITION TO THE 6 TO 9 INCHES OF RAIN 
WHICH HAS ALREADY FALLEN TODAY. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN 
IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODING. MOVE UP TO HIGHER 
GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO 
FLOODING WHEN WATER BEGINS RISING.

LAT...LON 3416 7783 3407 7787 3410 7788 3409 7789
      3404 7788 3394 7793 3413 7793 3433 7802
      3438 7797 3436 7794 3438 7783 3428 7773

$$

TRA
000 
WGUS72 KILM 010456
FFSILM

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
1252 AM EDT FRI SEP 1 2006

NCC129-010600-
NEW HANOVER NC-
1252 AM EDT FRI SEP 1 2006

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 200 AM EDT FOR NEW
HANOVER COUNTY...

AT 1246 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
THE CENTER OF TROPICAL STORM ERNESTO MOVING NORTH ACROSS THE 
WILMINGTON AREA. BANDS OF MODERATE TO HEAVY RAINFALL WILL CONTINUE 
FOR THE NEXT HOUR OR TWO BEFORE DIMINISHING. AN ADDITIONAL INCH TO 
PERHAPS TWO INCHES OF RAIN IS POSSIBLE.

SEVERAL ROADS IN THE COUNTY REMAIN IMPASSABLE DUE TO FLOOD WATERS. 
TIDAL CREEKS NEAR THE COAST HAVE SWAMPED SOME LOW LYING ROADS. OTHER 
SECONDARY ROADS AND NEIGHBORHOOD STREETS REMAIN IMPASSABLE.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE 
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. 

LAT...LON 3416 7783 3407 7787 3410 7788 3409 7789
      3404 7788 3394 7793 3413 7793 3433 7802
      3438 7797 3436 7794 3438 7783 3428 7773

$$

TRA

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, NC wrote its last area forecast discussion before this flash flood warning went out at Aug 31, 4:50 PM EDT, 5 hours 12 minutes earlier.

Area forecast discussion, Aug 31, 4:50 PM EDT, 5 hours 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON NC
450 PM EDT THU AUG 31 2006

.SHORT TERM /TODAY THROUGH FRIDAY/...
NO CHANGES TO THE WATCH WARNING AND ADVISORY SECTION.

THE SHORT TERM WILL BE RULED BY ERNESTO. HAVE CONTINUED CATEGORICAL
POPS TODAY INTO THIS EVENING. OUTFLOW BOUNDARIES RESIDE ACROSS THE
AREA FROM YESTERDAY AFTERNOONS AND EVENING CONVECTION. THIS WILL
ENHANCE THE PCPN ESPECIALLY WHEN ERNESTOS OUTER RAINBANDS BEGIN
AFFECTING THE AREA EARLY THIS MORNING. THIS IS ALREADY EVIDENT WITH
THE LATEST KLTX AND SURROUNDING 88-D RADAR TRENDS. NO MAJOR CHANGES
TO THE LATEST ERNESTO TRACK...WITH ONLY SOME REFINEMENT TO THE
OVERALL TRACK. IT WAS STRESSED THAT ERNESTO CULD BRIEFLY REACH
HURRICANE STATUS PRIOR TO MAKING LANDFALL. HOWEVER...NO OVERWHELMING
EVIDENCE TO MAKE THIS CHANGE...AS A RESULT NHC HAS KEPT IT AN UPPER
END TROPICAL STORM PRIOR TO MAKING LANDFALL. THEREFORE...SEE NO
REASON TO RAISE AN INLAND TROPICAL STORM WARNING AT THIS TIME. THE
TIMING REMAINS NEARLY THE SAME...WITH ERNESTO BECOMING CAUGHT BY THE
UPPER GREAT LAKES LOW AS THE REASON WHY IT MOVES NORTH BY NORTHWEST
AFTER MAKING LANDFALL. THE SYSTEM IS PROGGED TO BE NORTH OF THE ILM
CWA BY 12Z FRI...WITH POPS LOWERED TO CHANCE ON FRIDAY MAINLY DUE TO
LEFTOVER PCPN ROTATING AROUND ERNESTOS SOUTHEAST AND SOUTHERN
FLANKS.

&&

.LONG TERM /SATURDAY THROUGH THURSDAY/
UPPER LOW TO CONTINUE RESIDING ACROSS THE SOUTHERN GREAT
LAKES...WITH THE TROF AXIS EXTENDING TO LOUISIANA. THE LOW IS FCST
TO OPEN UP WITH FLOW ALOFT BECOMING MORE WESTERLY BY WED AND THU.
IMPULSES ROTATING AROUND THE UPPER LOW TO SPORADICALLY AFFECT THE
AREA DURING THE 1ST PART OF THE LONG TERM. IN ADDITION...A STALLED
SFC FRONTAL ZONE WILL RESIDE NE-SW ACROSS THE WESTERN CAROLINAS AT
THE BEGINNING OF THE WORK WEEK...THEN SLOWLY MOVE TO THE EAST AND
OFF THE COAST BY THU/FRI. THE HIER POPS WILL BE IN THE BEGINNING OF
THE WORK WEEK...THEN TAIL OFF TO ISOLATED 20 POPS BY THE END OF THE
WEEK. AM NOT TOO KEEN ON MODELS HANDLING THE OVERALL MOVEMENT OF THE
SFC FRONTAL ZONE AND MORE SO WITH THE UPPER GREAT LAKES LOW. OVERALL
MAX TEMPS WILL BE NEAR THE NORMAL...BUT OVERNITE MINS WILL LIKELY BE
A CAT ABOVE THE CLIMO NORMS.

&&

.MARINE...
ERNESTO WILL MOVE OVER THE SC WATERS LATER TODAY...SPREADING 40 TO
50 KT WINDS OVER THE ILM COASTAL WATERS. THE STORM COULD STILL REACH
HURRICANE STRENGTH AS IT APPROACHES LAND...BUT TIME IS RUNNING OUT.
ONCE THE STORM MAKES LANDFALL LATER THIS EVENING IT WILL RAPIDLY
MOVE NORTH WITH WINDS DROPPING TO 10 TO 15 KT FRIDAY AFTERNOON.

AS ERNESTO MOVED OFF THE FL COAST...SEAS INCREASED TO 13 TO 14 FT
WITH WIND SPEEDS NEAR TROPICAL STORM STRENGTH. WITH WIND SPEEDS
EXPECTED TO BE AROUND 50 KT WOULD NOT BE SHOCKED TO SEE A FEW
REPORTS OF 20 FT SEAS. WILL BUMP UP WAVE HEIGHTS ACROSS ILM SC
WATERS TO 14 TO 18 FT.

ONCE ERNESTO MOVES NORTH SOUTHERLY FLOW WILL RETURN AS THE COASTAL
WATERS REMAIN CAUGHT BETWEEN A STALLED SURFACE BOUNDARY ACROSS
CENTRAL NORTH AND SOUTH CAROLINA AND SURFACE HIGH PRESSURE OVER THE
WESTERN ATLANTIC. SURFACE GRADIENT MAY TIGHTEN UP BRIEFLY AS WAVES
MOVE ALONG THE BOUNDARY...INCREASING WIND SPEEDS.

&&

.AVIATION...
ATMOSPHERE BEGINNING TO SATURATE WITH PRECIPITATION BEGINNING AROUND
07-08Z SOUTH...SPREADING TO THE ENTIRE CWA BY 12Z. CEILINGS AT THE
ONSET WILL LIKELY BE MVFR WITH VISIBILITIES DROPPING TO MVFR AFTER
13Z. HEAVIEST RAINFALL WILL BEGIN BY 16Z...AND WILL LIKELY REMAIN
INTERMITTENTLY HEAVY THROUGH 00Z. WINDS WILL BE MAINLY EASTERLY THIS
MORNING...INCREASING THIS AFTERNOON WITH PEAK WIND SPEEDS AFTER 22Z.
WINDS SPEEDS WILL BE TRICKY...HOWEVER SAFE TO SAY STRONGEST WINDS
WILL BE OVER THE COASTAL TERMINALS. CEILINGS AND VISIBILITIES WILL
LIKELY BE IFR A FEW HOURS EITHER SIDE OF ERNESTO. CONDITIONS WILL
BEGIN TO IMPROVE AT THE END OF THE FORECAST PERIOD.

&&

.ILM WATCHES/WARNINGS/ADVISORIES...
NC...TROPICAL STORM WARNING FOR BRUNSWICK-NEW HANOVER-PENDER
     COUNTIES UNTIL FRIDAY.
  ...FLOOD WATCH FOR BRUNSWICK-NEW HANOVER-PENDER-BLADEN-
     COLUMBUS-ROBESON COUNTIES FROM NOON THURSDAY TO MIDNIGHT
     FRIDAY.
  ...WIND ADVISORY FOR BLADEN-COLUMBUS-ROBESON COUNTIES FROM 5
     PM THURSDAY THROUGH MIDNIGHT FRIDAY.
SC...TROPICAL STORM WARNING FOR HORRY AND GEORGETOWN COUNTIES
     UNTIL FRIDAY.
  ...FLOOD WATCH FOR HORRY-GEORGETOWN-DILLON-MARION-WILLIAMSBURG-
     MARLBORO-DARLINGTON-FLORENCE COUNTIES FROM NOON THURSDAY
     TO MIDNIGHT FRIDAY.
  ...WIND ADVISORY FOR DILLON-MARION-FLORENCE-WILLIAMSBURG
     COUNTIES FROM 5 PM THURSDAY THROUGH MIDNIGHT FRIDAY.
MARINE...TROPICAL STORM WARNING FROM SURF CITY TO S SANTEE RIVER.

&&

SHORT TERM...HOEHLER
LONG TERM...HOEHLER
MARINE...III
AVIATION...HDL
Hazardous weather outlook, Aug 31, 7:37 PM EDT, 2 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON NC
737 PM EDT THU AUG 31 2006

NCZ097-100-101-SCZ034-046-012345-
PENDER-BRUNSWICK-NEW HANOVER-HORRY-GEORGETOWN-
737 PM EDT THU AUG 31 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NORTH
CAROLINA AND NORTHEAST SOUTH CAROLINA.

.DAY ONE...TONIGHT
A TROPICAL STORM WARNING AND HURRICANE WATCH REMAIN IN EFFECT. IN
ADDITION...A FLOOD WATCH REMAINS IN EFFECT.

ERNESTO WILL MOVE ACROSS THE AREA TONIGHT RESULTING IN VERY HEAVY
RAINFALL. WIDESPREAD FLOODING IS EXPECTED. STRONG WINDS GUSTS ARE
ALSO EXPECTED...ESPECIALLY NEAR THE COAST.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SKYWARN SPOTTERS SHOULD REPORT ANY SEVERE WEATHER...INCLUDING THE
DEPTH OF ANY OBSERVED FLOODING AND SIGNIFICANT WIND GUSTS OR
DAMAGE.

NCZ096-099-012345-
BLADEN-COLUMBUS-
737 PM EDT THU AUG 31 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NORTH
CAROLINA.

.DAY ONE...TONIGHT
A WIND ADVISORY REMAINS IN EFFECT. IN ADDITION...A FLOOD WATCH
REMAINS IN EFFECT.

ERNESTO WILL MOVE ACROSS THE AREA TONIGHT RESULTING IN VERY HEAVY
RAINFALL. WIDESPREAD FLOODING IS EXPECTED. STRONG WINDS GUSTS ARE
ALSO POSSIBLE.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
NO HAZARDOUS WEATHER IS EJECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SKYWARN SPOTTERS SHOULD REPORT ANY SEVERE WEATHER...INCLUDING THE
DEPTH OF ANY OBSERVED FLOODING AND SIGNIFICANT WIND GUSTS OR
DAMAGE.

NCZ087-SCZ017-023-024-032-033-039-012345-
ROBESON-MARLBORO-DARLINGTON-DILLON-FLORENCE-MARION-WILLIAMSBURG-
737 PM EDT THU AUG 31 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NORTH
CAROLINA AND NORTHEAST SOUTH CAROLINA.

.DAY ONE...TONIGHT
A FLOOD WATCH REMAINS IN EFFECT.

ERNESTO WILL MOVE ACROSS THE CAPE FEAR AREA TONIGHT RESULTING IN
VERY HEAVY RAINFALL. FLOODING IS EXPECTED...ESPECIALLY EAST OF
INTERSTATE 95.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
NO HAZARDOUS WEATHER IS EJECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SKYWARN SPOTTERS SHOULD REPORT ANY SEVERE WEATHER...INCLUDING THE
DEPTH OF ANY OBSERVED FLOODING.

AMZ250-252-254-256-012345-
SURF CITY TO CAPE FEAR NC OUT 20 NM-
CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM-
LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM-
MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM-
737 PM EDT THU AUG 31 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE ADJACENT
COASTAL WATERS.

.DAY ONE...TONIGHT
A TROPICAL STORM WARNING AND HURRICANE WATCH REMAIN IN EFFECT.

ERNESTO WILL MOVE ACROSS THE AREA TONIGHT RESULTING HAZARDOUS
MARITIME CONDITIONS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
NO HAZARDOUS WEATHER IS EJECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT REQUIRED.

SRP

In the hours before

Local storm report, Aug 31, 4:44 PM EDT, 5 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
444 PM EDT THU AUG 31 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0440 PM     HEAVY RAIN       SURF CITY               34.42N 77.56W
08/31/2006  E0.00 INCH       PENDER             NC   AMATEUR RADIO

            HWY 50 IS IMPASSABLE.

&&

43
Local storm report, Aug 31, 8:19 PM EDT, 1 hour 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
819 PM EDT THU AUG 31 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0810 PM     FLOOD            SHALLOTTE               33.98N 78.39W
08/31/2006                   BRUNSWICK          NC   EMERGENCY MNGR

            MAIN STREET CLOSED.

&&

43
Local storm report, Aug 31, 8:20 PM EDT, 1 hour 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
820 PM EDT THU AUG 31 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0810 PM     FLOOD            HOLDEN BEACH            33.91N 78.31W
08/31/2006                   BRUNSWICK          NC   EMERGENCY MNGR

            FLOODING ACROSS OCEAN BLVD AND CASWELL BEACH RD.

&&

43
Local storm report, Aug 31, 8:41 PM EDT, 1 hour 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
841 PM EDT THU AUG 31 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0835 PM     FLOOD            SURFSIDE BEACH          33.61N 78.98W
08/31/2006                   HORRY              SC   EMERGENCY MNGR

            WACCAMAW RD FLOODED.

&&

PFAFF
Local storm report, Aug 31, 8:49 PM EDT, 1 hour 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
849 PM EDT THU AUG 31 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0845 PM     FLOOD            RIEGELWOOD              34.33N 78.23W
08/31/2006                   COLUMBUS           NC   EMERGENCY MNGR

            REPORTS OF WIDESPREAD FLOODING IN THE DELCO/RIEGELWOOD
            AREA. FLOODING ALSO REPORTED ON LIVINGSTON RD AND CHAPEL
            ROAD.

&&

PFAFF
Local storm report, Aug 31, 9:08 PM EDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
908 PM EDT THU AUG 31 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0900 PM     FLOOD            WILMINGTON              34.21N 77.91W
08/31/2006                   NEW HANOVER        NC   LAW ENFORCEMENT

            NUMEROUS ROADS FLOODED COUNTY WIDE.

&&

PFAFF

The office that day

Everything else NWS Wilmington, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 31, 9:32 PM EDTFlash Flood WarningILMBrunswick4 hr
Aug 31, 9:41 PM EDTTornado WarningILMNew Hanover23 min
Aug 31, 10:24 PM EDTFlash Flood WarningILMColumbus4 hr
Aug 31, 10:44 PM EDTFlash Flood WarningILMPender4 hr
Sep 1, 8:39 AM EDTCoastal Flood StatementILM11 hr

Nearby

Flash Flood Warnings in North Carolina, 2006Every flash flood warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.